International ME/CFS and FM Awareness Day Is On May 12, 2018
Thomas Hennessy, Jr., selected May 12th to be our international awareness day back in 1992. He knew that May 12th had also been the birthday of Florence Nightingale. She was the English army nurse who helped to found the Red Cross as well as the first school of nursing in the world.
Discuss the article on the Forums.

CNS stimulants

Discussion in 'Post-Exertional Malaise, Fatigue, and Crashes' started by .jm., Apr 18, 2018.

  1. .jm.

    .jm.

    Messages:
    78
    Likes:
    50
    I have found CNS stimulants to help, but I've never been an that high a dose, and not tried it systematically. Dr. Chia's comment was that something like ... just because I feel better on CNS Stimulants, doesn't mean I should use them to exercise.

    The thing is that drugs like these wear off overnight and so you know the PEM is still there when you wake up in the morning and feel that PEM cloud floating over you. It is just a mask, not a cure.

    Specifically, I responded to 10mg of Adderall.

    I currently don't take it. It is better just to not be on it long term until it is the last remating resort for treatment. It is hard to get and mostly a mask of symptoms -- which is fine if I eventually run out of other options.
     
    Shoshana likes this.
  2. Diwi9

    Diwi9 Senior Member

    Messages:
    959
    Likes:
    3,397
    USA
    I still have an old prescription of Adderall. On occasion when I'm doing well (symptoms are mild) and need to get some work done, half a pill (i.e. 5mg), can really boost my ability to concentrate and read/write. However, I must also keep very disciplined to not over-extend, because as you say, the PEM is still there in the morning.

    If I'm actually having cognitive dysfunction or any sort of sensory issues, stimulants are a nightmare. Although, I have also developed a sensitivity to caffeine, so I could be extra sensitive to stimulants in general. For example, the comedown can be very hard, I find this especially so with Adderall (i.e. heart palpitations and cold extremities).
     
    Shoshana likes this.
  3. kangaSue

    kangaSue Senior Member

    Messages:
    1,035
    Likes:
    1,212
    Brisbane, Australia
  4. .jm.

    .jm.

    Messages:
    78
    Likes:
    50
    Dr. Chia's less scientific but more useful comment was: only about half of patients respond to stimulants at all. I'm lucky I do. Don't abuse it and run ot it or you're digging the hole deeper.
     
    Shoshana likes this.

See more popular forum discussions.

Share This Page